Alabama, 2006Damaging Wind in Alabama, June 22, 2006
June 22, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 22, 5:49 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 22, 5:49 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT THU JUN 22 2006
.UPDATE...UPDATED FOR 00Z AVIATION PACKAGE
A FEW STRONG TO SEVERE THUNDERSTORMS WITH WET MICROBURSTS ARE
POSSIBLE THROUGH 9 PM CDT MAINLY NEAR TWO CLUSTERS OF STORMS...
ONE NORTH OF A HALEYVILLE TO PIEDMONT LINE...AND ANOTHER SOUTH OF
INTERSTATE 85.
&&
.DISCUSSION...
THE TWO AREAS MENTIONED ABOVE HAVE THE BEST CHANCE FOR SEVERE
STORMS WHERE WESTWARD MOVING OUTFLOW BOUNDARIES WILL LIFT HOT
UNSTABLE AIR UPWARDS.
ETOWAH AND NORTHERN CHEROKEE COUNTIES HAVE AN ENHANCED RISK FOR
WET MICROBURSTS THROUGH 7 PM CDT...WHILE RUSSELL...BARBOUR...
BULLOCK...AND PIKE COUNTIES ALSO HAVE AN ENHANCED RISK THROUGH
8 PM CDT. GUSTY WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF
NICKELS ARE THE MAIN HAZARDS.
GENERALLY...STEEP LOW LEVEL LAPSE RATES WITH TEMPERATURES IN THE
MID TO UPPER 90S COMBINED WITH DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE SUPPORT THE FORMATION OF STRONG TO SEVERE STORMS WITH
WET MICROBURSTS. SURFACE BASED LIFTED INDICES WERE GENERALLY
BETWEEN -3 AND -7 WITH SURFACE BASED CAPES BETWEEN 1400 AND
2400 J/KG AT 530 PM CDT. SEVERAL REPORTS OF WIND DAMAGE AND SMALL
HAIL HAVE BEEN RECEIVED FROM EAST ALABAMA EARLIER THIS AFTERNOON.
ADDITIONAL ISOLATED STRONG TO SEVERE STORMS REMAIN POSSIBLE ALONG
INTERSTATE 65...INCLUDING BIRMINGHAM AND MONTGOMERY...NEAR AN
APPROACHING OUTFLOW BOUNDARY WHERE TEMPERATURES REMAIN IN THE
UPPER 90S...THOUGH COVERAGE WILL BE LIMITED. NOT EXPECTING MUCH...
IF ANY ACTIVITY AT ALL OVER WEST ALABAMA WHERE THE AIR IS CAPPED.
ALSO...LOCATIONS EAST OF HEFLIN TO TALLADEGA TO AUBURN LINE SHOULD
NOT EXPERIENCE ANY ADDITIONAL SHOWERS AND STORMS WHERE THE AIR IS
COOLER AND STABLE FROM EARLIER CONVECTION.
ALL CONVECTION SHOULD DIMINISH AFTER 9 PM CDT WITH THE LOSS OF
DAYTIME HEATING.
MBS/91
&&
.AVIATION...DISCUSSION FOR 00Z TAFS...
VFR CONDITIONS WILL PREVAIL OVERNIGHT...ALTHOUGH THUNDERSTORMS WILL
REMAIN SCATTERED MAINLY EAST CENTRAL PORTIONS OF CENTRAL ALABAMA.
EXPECT THUNDERSTORMS WILL ONLY BE IN THE VICINITY AT ANB, MGM, AND
TOI FOR THE REMAINDER OF THE EVENING. PATCHY FOG WILL BE POSSIBLE
TONIGHT...ESPECIALLY LOCATIONS IN OR NEAR AREAS THAT RECEIVED
SHOWERS THIS AFTERNOON AND EVENING. BELIEVE ANB AND TCL WILL
TEMPORARILY FALL TO MVFR CONDITIONS IN FOG OR HAZE TONIGHT...WITH
OTHER LOCATIONS REMAINING VFR.
EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY
AFTER 18Z. WILL NOT INCLUDE VCTS AT ANY TAF SITE FOR NOW...BUT WILL
INCLUDE CB TO INDICATE POTENTIAL.
JD/81
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
07
Hazardous weather outlook, Jun 22, 11:04 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 PM CDT THU JUN 22 2006
ALZ011>015-017>050-231704-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1204 PM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AROUND 3 PM AND
CONTINUE THROUGH 8 PM. THE STORMS WILL MAINLY BE CONFINED TO AREAS
EAST OF I-65...WITH THE FEWEST STORMS EXPECTED OVER THE SOUTHWEST
COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35
TO 45 MPH AND SMALL HAIL.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 6:10 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT THU JUN 22 2006
ALZ050-230100-
BARBOUR-
710 PM CDT THU JUN 22 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 800
PM CDT...
...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN AREA OF THUNDERSTORMS...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CLAYTON. THIS THUNDERSTORM WAS NEARLY STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EUFAULA...CLAYTON...
LOUISVILLE...CLIO AND BLUE SPRINGS THROUGH 800 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU
ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Local storm report, Jun 22, 6:16 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BORDEN SPRINGS 33.93N 85.47W
06/22/2006 CLEBURNE AL EMERGENCY MNGR
SEVERAL TREES DOWN IN BORDEN SPRINGS.
&&
JONES/90Local storm report, Jun 22, 6:19 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HEFLIN 33.65N 85.59W
06/22/2006 E0.75 INCH CLEBURNE AL PUBLIC
SEVERAL REPORTS FROM THE PUBLIC OF DIME TO PENNY SIZE
HAIL.
&&
JONES/90Special weather statement, Jun 22, 6:35 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT THU JUN 22 2006
ALZ024-025-230105-
JEFFERSON-SHELBY-
735 PM CDT THU JUN 22 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN SHELBY AND
EASTERN JEFFERSON COUNTIES UNTIL 805 PM CDT...
...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER IRONDALE. THIS THUNDERSTORM WAS NEARLY STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TARRANT...LEEDS...
IRONDALE...BIRMINGHAM...VESTAVIA HILLS...MOUNTAIN BROOK...LAKE PURDY
AND HOMEWOOD THROUGH 805 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Local storm report, Jun 22, 6:47 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 E BIRMINGHAM 33.53N 86.71W
06/22/2006 E1.00 INCH JEFFERSON AL PUBLIC
QUARTER SIZED HAIL IN IRONDALE
&&
DCWSpecial weather statement, Jun 22, 7:23 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 PM CDT THU JUN 22 2006
ALZ034-035-230200-
BIBB-CHILTON-
823 PM CDT THU JUN 22 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND BIBB COUNTIES
UNTIL 900 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LAWLEY. THIS THUNDERSTORM WAS NEARLY STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LAWLEY...RANDOLPH AND
MAPLESVILLE THROUGH 900 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS UP TO 50 MPH.
IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.
MBS/91
Thunderstorm Wind, Bibb
- When
- June 22, 7:45 PM CST
- Where
- Bibb County, Lawley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.867, -86.967
Trees were blown down near Lawley Post Office. A tree was blown down on a house on Oakley Station Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Dust Storm and Damaging Winds in Texas, June 22, 2006$2.2 million · 63 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 22, 2006$225,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516444.